Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 784, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 19, 1995, 9:20 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Sep 19, 1995, 9:20 AM CDT (14:20 UTC)
- Expired
- Sep 19, 1995, 10:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
Counties Choctaw County, OK, Pushmataha County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 2.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 191421 RRA
SVROKC
OKC023-127-191500-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
920 AM CDT TUE SEP 19 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1000 AM CDT FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
NORTHERN CHOCTAW AND SOUTHERN PUSHMATAHA
INCLUDING THE FOLLOWING LOCATIONS
ANTLERS...CLOUDY...DELA...FINLEY...KENT...MESSER...RATTAN
...SNOW AND SOBOL
AT 917 AM CDT DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
EXTENDING FROM NEAR DUNBAR TO SOPER. THIS LINE WILL MOVE TO THE EAST
AT 35 MILES AN HOUR.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY
DAMAGING WINDS. QUICKLY SEEK SHELTER IN A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS. DO NOT REMAIN OUTDOORS. TRUCKS AND
OTHER HIGH-PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO
STRONG WINDS AND MAY BE BLOWN OFF THE ROAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS 60 MPH OR HIGHER...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
LAT...LON 3405 9524 3404 9574 3445 9543 3444 9505
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 4:03 AM CDT, 5 hours 17 minutes earlier.
Area forecast discussion, Sep 19, 4:03 AM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 400 AM CDT TUE SEP 19 1995 STRONG POLAR COLDFRONT STILL ON ITS WAY TO OK ATTM. EXPECT FRONT TO CROSS THE FA AND BE IN SE OK BY LATE THIS AFTERNOON...SLIGHTLY AHEAD OF THE FASTER AVN SOLUTION...DUE TO THE STRENGTH OF THE SURFACE RIDGE. THIS SHOULD SET THINGS UP FOR CONTINUED THUNDER IN SE OK THROUGH THIS EVENING. ELSEWHERE...SHOWERS LIKELY BEHIND COLDFRONT AS UPPER WAVES TRACK ACROSS THE AREA AND MOISTURE REMAINS AMPLE. FEEL THAT NGM IS TOO ENTHUSIASTIC WITH MOISTURE/POPS FOR WEDNESDAY AND WEDNESDAY NIGHT...SO WILL LEAVE FCST DRY FOR NOW. MOS IS WAY TOO WARM ON TEMPS... THROUGHOUT FCST SO WILL STICK CLOSE TO PREVIOUS FORECAST...WHICH IS CLOSER TO THE AVN NUMBERS. CLEARING SKIES AND ABATING WINDS WEDNESDAY NIGHT SHOULD ALLOW FOR GOOD RADIATIONAL COOLING AND CRISP TEMPERATURES...PARTICULARLY NORTHWEST OKLAHOMA. FCSTID=10 HBR 77 50 65 41 / 70 30 10 10 OKC 75 51 65 42 / 80 30 10 10 SPS 82 53 67 42 / 70 50 20 10 GAG 71 47 60 37 / 50 20 10 10 PNC 71 49 61 39 / 60 20 10 10 DUA 81 56 69 45 / 90 60 20 10 .OKC...NONE. .TX...NONE.
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.